Doctors Lounge - Oncology AnswersBack to Oncology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/21/2017.
Forum Name: Carcinoid Tumor
Question: Long-term phentermine use and carcinoid
|wellwisher - Fri Jan 27, 2006 10:24 am||
Past Diagnoses & Surgeries - gastrointestinal stromal tumor - resected 9/03; hysterectomy, carcinoid tumor in appendix -resected 1/04
No family history of cancer
Current Rxs - singulair; wellbutrin XL; zyrtec; vivelle dot; proventil as needed; phentermine
Four years ago, "Turn off the Hunger Switch" by Dr. Paul Rivas convinced me his recommended therapy of phentermine was the answer to my problems and that long-term use wasn't a problem. I've been taking phentermine ever since.
I've been having symptoms again similar to what I experienced when I had the carcinoid tumor -- flushing on face & neck, raynauds in my fingers and toes, abdominal pains. Could a carcinoid tumor be caused by long-term phentermine use?
Thank you for any info you can offer.
|Theresa Jones, RN - Thu Jul 13, 2006 7:33 am||
The use of phentermine is recommended only on a short term basis (not long term). There has been documented associations in regards to heart/valve disorders as well as carcinoid syndrome/tumors. I would question the long term prescribed use of this particular medication.
Theresa Jones, RN
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.